MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.The full udi is not available without the expiration date.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.The full udi is not available without the manufacture date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a thrombectomy procedure, the technician tried to get the 6.5mm x 45cm embotrap iii revascularization device (et309645 / lot# unknown) out of the sofia¿ intermediate catheter (terumo neuro) and it was stuck inside the sofia catheter.It was reported that the sofia catheter was ¿buckling / accordioning) when they when trying to retrieve the embotrap iii device.There was no report of any negative patient impact.On 29-oct-2024, additional information was received.Per the information, the lot number of the embotrap iii device is unknown.The lot number of the device present at the site at the time of the reported event was 24f121av.The thrombectomy procedure was targeting the left internal carotid artery (ica).There was some bend in the arch.The clot is of unknown length and the density is of red blood cells.The embotrap iii device had made 2 passes when the issue occurred: on the second pass.The issue occurred outside of the patient¿s anatomy, during the closing of the case.The following is the sequence of events that led up to the reported withdrawal difficulty: a.They climb up using cerebase, diagnostic catheter and with prowler plus, deployed etiii, climb sofia plus to face of the clot, got prowler out of the system, started aspiration, got first pass.Did the same thing for a second pass in another branch of m1, got the clots out.When trying to get etiii out of the sofia, it did not come and got stuck.Case was over.B.Note that it¿s the second time it happens (the first time this happened was in a different procedure).There was no evidence of thromboembolism due to the reported issue.There was no damage noted on the embotrap iii device.A continuous flush was maintained through the catheter.The user did not apply excessive force at any time during the case.The procedure was successfully completed with a thrombolysis in cerebral infarction (tici) score of 3 - complete perfusion.The information confirmed there was no negative patient impact and no delay in the procedure because of the reported issue.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 17-jan-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: the examination under magnification of the returned embotrap device showed no evidence of damage or deformation on outer cage, inner channel, distal coils and bonds or proximal bonds.Evidence of one (1) off-set proximal coil was found on the device.This single offset coil would not impact the use of this device, and it was not mentioned in the complaint, so may have occurred during transport.The visual inspection indicates that the returned embotrap device was correctly assembled and manufactured, with all adhesive bonds and joints complete and undamaged.It was reported that when the technicians tried to retract the device into the sofia plus device, they were unable to do so.Visual inspection of the returned embotrap iii showed evidence of a large amount of biological tissue buildup throughout the inner and outer cages, and throughout the shaft.The returned embotrap device could not pass through a 0.0195-inch id tube, due to a buildup of biological matter located at the proximal tip.Visual inspection of the returned sofia plus showed evidence of a kink at approximately 360mm from the distal tip.The returned embotrap device could not pass through the supplied sofia plus.The complaint event was therefore confirmed.There is no indication that this complaint was a result of a defect or malfunction of the embotrap device.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key20659918
Report Number3011370111-2024-00095
Device Sequence Number15513193
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public10886704082859
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Supplement Date Received by Manufacturer01/17/2025
01/28/2025
Initial Report FDA Received Date11/11/2024
Supplement Report FDA Received Date01/20/2025
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIAGNOSTIC CATHETER (UNSPECIFIED BRAND).; MICROCATHETER.; SOFIA¿ INTERMEDIATE CATHETER (TERUMO NEURO).; UNKCEREBASE.
Patient SexUnknown